Customize your JAMA Network experience by selecting one or more topics from the list below.
"Baxin" is an antiseptic which has recently been added to some soaps and tooth pastes. Chemically, "baxin" is dichlorodihydroxydiphenylmethane and is closely related to the trichloro compounds which have received considerable attention in dermatologic circles under the designation of G-11.
A search of the literature has revealed no report of stomatitis or dermatitis due to "baxin." Since the use of "baxin" seems to be increasing, we feel that it is well worth while to report a case of allergic stomatitis which simulated a vitamin-B deficiency.
REPORT OF A CASE
One of us (M. L.), aged 53, began to complain of a burning sensation of the mouth in January, 1951. The tongue became cherry-red, glazed, and swollen. There was a sensation of numbness and a marked loss of sense of taste. The lips became dry and slightly scaly, and fissures appeared at the angles of the mouth.An internist suggested the
FISHER AA, LIPTON M. ALLERGIC STOMATITIS DUE TO "BAXIN" IN A DENTIFRICE. AMA Arch Derm Syphilol. 1951;64(5):640–641. doi:10.1001/archderm.1951.01570110110019
Coronavirus Resource Center
Create a personal account or sign in to: